It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Duragesic (fentanyl patch) and weight loss

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-17-2005, 06:51 PM   #1
    durasick05
    Newbie
    (female)
     
    durasick05's Avatar
     
    Join Date: Jan 2005
    Posts: 2
    durasick05 HB User
    Post Duragesic (fentanyl patch) and weight loss HELP PLEASE DESPERATE

    Has anyone ever heard of a person losing a significant amount of weight while being on the duragesic patch? My hubby has lost 30 pounds and they are trying to figure out what it is... we are desperate for answers!! Thanks for your help!
    E and A

    Last edited by durasick05; 01-18-2005 at 10:18 PM.

     
    Sponsors Lightbulb
       
    Old 01-20-2005, 04:35 AM   #2
    ltedeschi
    Veteran
    (female)
     
    ltedeschi's Avatar
     
    Join Date: Dec 2003
    Location: ohio
    Posts: 330
    ltedeschi HB User
    Re: Duragesic (fentanyl patch) and weight loss

    I am on the 50 mg and no weight loss here. Although I would welcome it LOL
    Lisa
    __________________
    Good Health to all
    Lisa

     
    Old 02-15-2005, 06:13 PM   #3
    contractorman35
    Newbie
    (male)
     
    contractorman35's Avatar
     
    Join Date: Feb 2005
    Posts: 4
    contractorman35 HB User
    Re: Duragesic (fentanyl patch) and weight loss HELP PLEASE DESPERATE

    Well I am on the 50ug/h and have lost about 50 pounds. I have had two back surgeries and before the surgeries was given the steroid injections which I blamed for my weight gain. I started out around 190lbs and beefed up to 245lbs because I went from working hard all day to doing nothing and still keeping my appitite. I was unable to do any physical activities for the last 3 years. I noticed after I got on the patch which it did make me nausous <forgive spelling> at first and when the pain got worse I tried to go to the 75ug/h it only made me sicker. I am now back on the 50ug/h and now I am back to under 200 lbs. Its good that I lost the weight because of my back but it does trouble me if I keep on losing the weight if you know what I mean? I know several of the people I tell this too whom think they too are overweight want the patch..lol I only eat once and on rare occasion two times a day. Because of my lack of physical activity I feel that is enough but I have begun an aquatic theropy and I'm hoping that will build back up allot of the muscle I have lost in the last 3 years and build my appitite for my wife's delicious cooking

     
    Old 02-15-2005, 08:13 PM   #4
    kds01
    Member
    (female)
     
    kds01's Avatar
     
    Join Date: Dec 2004
    Location: Florida
    Posts: 66
    kds01 HB User
    Re: Duragesic (fentanyl patch) and weight loss

    Hello- I am on the 25mcg patch and have lost some weight, not that significant though. I have however, been having weird feelings, almost like panic attacks. I have only lost about 8 pounds, but I have only been on it for a couple of months. I am seeing my Doc on Friday to discuss an alternative to this medication, even though it helps the pain, I do not like the way I feel. Kimberly

     
    Old 02-16-2005, 01:04 AM   #5
    tkgoodspirit
    Senior Veteran
    (female)
     
    tkgoodspirit's Avatar
     
    Join Date: Jan 2004
    Posts: 1,020
    tkgoodspirit HB Usertkgoodspirit HB User
    Re: Duragesic (fentanyl patch) and weight loss

    Hi.

    You know I have noticed that my appetite has decreased since being ont the Duragesic patch. Probably cuz my insurance co pay is so stinkin' high, I can' afford food any longer! LOL

    No really, I'm never really hungry. Hmmm... I don't know what I weigh cuz I do NOT own a scale! When I was working I was a size 10 at 5'7" and like you all, because of the inactivity ( I was a waitress ) the anti-D's and steroid injections, I zipped through a size 12 right to a 14. I hadn't been that size since I can remember. Highschool I think. I'm big framed anyway, so I carry a lot of weight. A good weight for me is about 150lbs and I can fit into junior size clothing at that weight. Ah....memories!

    But I really think that the amount of Fentynal causes you to not feel hungry, hence the nausea so many of us have on it.

    Good post everyone!

    tk

     
    Old 02-16-2005, 01:05 AM   #6
    tkgoodspirit
    Senior Veteran
    (female)
     
    tkgoodspirit's Avatar
     
    Join Date: Jan 2004
    Posts: 1,020
    tkgoodspirit HB Usertkgoodspirit HB User
    Re: Duragesic (fentanyl patch) and weight loss

    Hi.

    You know I have noticed that my appetite has decreased since being ont the Duragesic patch. Probably cuz my insurance co pay is so stinkin' high, I can' afford food any longer! LOL

    No really, I'm never really hungry. Hmmm... I don't know what I weigh cuz I do NOT own a scale! When I was working I was a size 10 at 5'7" and like you all, because of the inactivity ( I was a waitress ) the anti-D's and steroid injections, I zipped through a size 12 right to a 14. I hadn't been that size since I can remember. Highschool I think. I'm big framed anyway, so I carry a lot of weight. A good weight for me is about 150lbs and I can fit into junior size clothing at that weight. Ah....memories!

    But I really think that the amount of Fentynal causes you to not feel hungry, hence the nausea so many of us have on it.

    Good topic.
    tk

     
    Old 02-16-2005, 01:08 AM   #7
    tkgoodspirit
    Senior Veteran
    (female)
     
    tkgoodspirit's Avatar
     
    Join Date: Jan 2004
    Posts: 1,020
    tkgoodspirit HB Usertkgoodspirit HB User
    Re: Duragesic (fentanyl patch) and weight loss

    I think I posted twice. Sorry guys!

    TWINS!

     
    Old 02-16-2005, 10:36 AM   #8
    tamiloo
    Newbie
    (female)
     
    tamiloo's Avatar
     
    Join Date: Feb 2005
    Location: Nothern Utah
    Posts: 7
    tamiloo HB User
    Re: Duragesic (fentanyl patch) and weight loss

    My DH is using a 150mg patch. He has used the patch for over a year and a half he has MS. He has lost a significant amount of weight. He usually only wants to eat once a day. He is asleep most of the day so he doesn’t think he needs eat more than once. However, he is also getting very weak, no energy. He says that it has nothing to do with not eating…he is putting the weakness under that great big MS umbrella…silly guy.
    __________________
    Tammy

     
    The following user gives a hug of support to tamiloo:
    Pegala (04-25-2011)
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Possible Fentanyl Patch Overdose superstressed Pain Management 27 12-05-2010 08:29 PM
    New Duragesic Patch Design Executor Pain Management 67 06-18-2010 05:52 AM
    Duragesic - Robber of life - How I quit - What I take for pain. Takotah Pain Management 7 07-08-2009 06:33 PM
    20 hours on Duragesic Patch-Update BrittleBones Pain Management 12 05-18-2007 10:31 PM
    Scared to start duragesic patch scaredandnpain Pain Management 32 01-01-2007 10:58 PM
    SWITCHING TO "BRAND" DURAGESIC wolfmarket Pain Management 4 03-18-2006 07:52 AM
    Duragesic And Sandoz. Confirmed Not The Same!!! NYFUSED Pain Management 6 09-20-2005 05:40 PM
    Question about (duragesic)patch lasting 72 hours. Drewtn Pain Management 6 04-21-2005 06:10 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:33 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!